Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Bilirubin is high. Using muscle supplements. Had plasma thesis. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
My bilirubin is at 30 forming using muscle supplements. Was hospital for awhile they did a plasma thesis and it dropped to 30 now. Is that bad to have such high bilirubin? What should I do?
Posted Fri, 9 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. M Y Shareef 2 hours later
Hi ! I am Dr Shareef, a general surgeon answering your query.

Yes. It is not advisable to have such a high bilirubin, where as the normal level lies between 0.3-1.9 mg% (total bilirubin level). High bilirubin level can get deposited in the organs of the body causing many damages. It is a must to treat your condition on a priority basis as liver has got enough power to regenerate itself from the damage caused once the offending factor is removed.

High bilirubin level points towards a pathology in the liver and biliary system or a high breakdown of red blood cells leading to production of bilirubin more than normal. The liver could also get affected by many drugs used for medicinal purposes, or non medicinal purposes as is in your case possibly.

I am not aware what other investigations have been done for you to know the source of high bilirubin content in your blood. The following tests are mandatory for persons having such high bilirubin :
1) A complete hemogram and hematological tests for any abnormal red blood cells.
2) Liver function test and kidney function test along with a serum Amylase and Lipase level.
3) An ultrasound of whole abdomen, followed by either a CT/MRI of the abdomen as per the advice of your treating doctor/gastro enterologist.
4) A urine test for the presence of bilirubin

If you have got reports of these investigations, please post it to me for more judicious suggestion on your problem - you can use the site's uploader or mail it to YYYY@YYYY with a subject line "Attn: Dr. Shareef. Also please let me know if you have got symptoms related to any other system apart from the high bilirubin level. How is your bowel habits, and what is the colour of the stool?

In the mean while,you can take the following precautions :
a) If you used to consume alcohol, ban it absolutely in your routine.
b) Stop all kinds of muscle supplements and any other drug (excepting those advised by your treating doctor for the present condition) taken by you.
c) Take a high carbohydrate diet, like fresh fruit juices, and all kinds of fresh fruits.
d) Include fresh vegetables in your diet with plenty of oral liquids.
e) Avoid completely any kind of oily/fried food in your diet at least till you are cured. Also avoid high protein diet including non vegetarian food.
f) Go for only boiled food without any kind of spices or artificial flavours.
g) There are many kinds of liver tonics available in the market which you may consider only after consulting your treating doctor.
h) You have to take absolute rest to give rest and time for your liver to recover.

I hope I have answered your query upto some extent. We can discuss it more once I receive your investigation reports. Hoping to hear from you soon. Good luck.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor